Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 207, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 7, 2000, 7:01 PM CDT for Lincoln County, Minnehaha County, Turner County, South Dakota. It was in force for 44 min. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 7:01 PM CDT (00:01 UTC)
- Expired
- Aug 7, 2000, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
Counties Lincoln County, SD, Minnehaha County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 22 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:04 PM CDT | Thunderstorm Wind 52 E | Marion, SD | Thunderstorm winds broke windows in a house, tore shingles off the roof, and caused tree damage. |
| Aug 7, 7:10 PM CDT | Thunderstorm Wind 52 E | Pumpkin Center, SD | |
| Aug 7, 7:18 PM CDT | Thunderstorm Wind 52 E | Crooks, SD | Thunderstorm winds flattened corn crops. |
| Aug 7, 7:26 PM CDT | Thunderstorm Wind 57 E | Crooks, SD | |
| Aug 7, 7:30 PM CDT | Thunderstorm Wind 52 E | Tea, SD | Thunderstorm winds caused tree damage. The amount of damage was not known. |
| Aug 7, 7:35 PM CDT | Thunderstorm Wind 52 E | Sioux Falls, SD | Thunderstorm winds blew tents down at the fairgrounds. |
| Aug 7, 7:43 PM CDT | Thunderstorm Wind 57 E | Sioux Falls, SD | Thunderstorm winds caused tree damage and blew shingles off some roofs. |
| Aug 7, 7:45 PM CDT | Thunderstorm Wind 61 E | Harrisburg, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1881 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 080001 SVRFSD SDC083-087-099-125-080045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 701 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 745 PM CDT * AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 4 MILES EAST OF MONROE TO 3 MILES NORTH OF DAVIS...OR FROM 7 MILES NORTH OF PARKER TO 10 MILES SOUTHEAST OF PARKER...MOVING NORTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LENNOX AROUND 710 PM CDT HUMBOLDT...WALL LAKE AROUND 715 PM CDT TEA AROUND 720 PM CDT HARTFORD AROUND 725 PM CDT HARRISBURG AROUND 730 PM CDT CROOKS...SIOUX FALLS AROUND 740 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:00 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 7, 3:00 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 300 PM CDT MON AUG 7 2000 GENERALLY USED A BLEND OF THE NGM AND META FOR THIS FORECAST. LOTS OF PARAMETERS POINTING TO THUNDERSTORMS ACROSS THE CWA TONIGHT WITH SEVERE STORMS EXPECTED. MESO SCALE FEATURES WILL ULTIMATELY DETERMINE THE WORST OF THE SEVERE WEATHER...BUT FOCUS SHOULD BE ALONG THE WARM FRONT FROM CENTRAL SD TO THE SOUTHWESTERN MN BORDER. WILL INCLUDE MENTION OF SEVERE STORMS IN THE ZONES...EXCEPT FOR THE SIOUX CITY AND ADJACENT IA CWA COUNTIES WHERE THE POPS WILL BE KEPT A BIT LOWER WITH BEST ACTION TO THE NORTH OF THEM. FOR NOW I WILL NOT INCLUDE ANY POPS FOR THE FAR EASTERN CWA TUESDAY MORNING...BUT DEPENDING ON THE SPEED OF THE SHORTWAVE THERE MAY BE SOME LINGERING SHOWERS. OTHERWISE...THE CWA WILL BE DRY TUESDAY AND WEDNESDAY. NO LARGE DEPARTURES FROM THE FWC TEMPERATURES. MOST OF THE EXTENDED PERIOD WILL BE DRY. I DROPPED THE EARLIER MENTION OF A CHANCE OF THUNDERSTORMS IN SD FOR FRIDAY AS THE AREA WILL STILL BE CAPPED WITH THE H5 RIDGE. FOR NOW I WILL INCLUDE A CHANCE OF THUNDERSTORMS IN THE WESTERN CWA FOR FRIDAY NIGHT AND SATURDAY. I WENT A FEW DEGREES WARMER THEN THE FMR GUIDANCE FOR MAX TEMPERATURES. .FSD...NONE UMLAND
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:01 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas | 29 min |
| Aug 7, 7:01 PM CDT | Severe Thunderstorm Warning | FSD | McCook | 44 min |
| Aug 7, 7:09 PM CDT | Tornado Warning | FSD | Davison | 36 min |
| Aug 7, 7:12 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson | 33 min |
| Aug 7, 7:26 PM CDT | Severe Thunderstorm Warning | FSD | Lake | 34 min |
| Aug 7, 7:29 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 31 min |
| Aug 7, 7:41 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 34 min |
| Aug 7, 7:42 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix | 48 min |
| Aug 7, 7:48 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson | 42 min |
| Aug 7, 8:32 PM CDT | Tornado Warning | FSD | Bon Homme, Yankton | 28 min |
| Aug 7, 8:42 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 33 min |
| Aug 7, 11:18 PM CDT | Severe Thunderstorm Warning | FSD | Union | 27 min |
| Aug 7, 11:28 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 32 min |
| Aug 7, 11:47 PM CDT | Severe Thunderstorm Warning | FSD | Union | 28 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.